MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008400
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the right coronary artery (rca).After a guidewire crossed the lesion, a rotablator burr was advanced to ablate the lesion but failed to cross the thrombus.Pre-dilatation was then performed with a balloon catheter and a 4.00 x 8 synergy ii stent was advanced to treat the lesion.However, the device failed to cross lesion and it was noted that a strut in the middle part of the stent was lifted up.No further action was taken.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy ii us mr 4.00 x 8mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found stent damage.Central stent struts rows (rows 4 and 5 counting from the proximal end of stent) were damaged, and lifted from the stent profile.The undamaged section of the crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed.The wings of the balloon cones were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found no issues.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip identified slight tip damage.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6469762
Report Number2134265-2017-03340
Device Sequence Number476855
Product Code NIQ
UDI-Device Identifier08714729840015
UDI-Public(01)08714729840015(17)20171107(10)19953372
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2017
Device Model NumberH7493926008400
Device Catalogue Number39260-0840
Device Lot Number19953372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1